Jump to content
CrazyBoards.org

Effexor-XR First day


Guest Guest 12345

Recommended Posts

Guest Guest 12345

I just took my first pill of Effexor today, probably about 8 hours ago. 75mg.

At first I felt nothing but now it's evening and I'm feeling really hyperactive, going slightly nuts as I have no outlet for this pent up energy, at 10:30pm. Also got some important news today about diff things, these things are on my mind and can't relax.

On a different note, how similar is Effexor to Wellbutrin?? I did not do well on WB and had to quit it due to hyperactivity and other reasons. I'm starting to feel this Effexor is going to do the same!!!! I can't have that!!!!! TOo much energy and no outlet. HOw am I gonna sleep tonight???

Link to comment
Share on other sites

I just took my first pill of Effexor today, probably about 8 hours ago. 75mg.

At first I felt nothing but now it's evening and I'm feeling really hyperactive, going slightly nuts as I have no outlet for this pent up energy, at 10:30pm. Also got some important news today about diff things, these things are on my mind and can't relax.

On a different note, how similar is Effexor to Wellbutrin?? I did not do well on WB and had to quit it due to hyperactivity and other reasons. I'm starting to feel this Effexor is going to do the same!!!! I can't have that!!!!! TOo much energy and no outlet. HOw am I gonna sleep tonight???

Well, agitation and insomnia aren't abnormal initial side effects for Effexor (or for Wellbutrin either). I guess it depends on just how much agitation you're experiencing. In the worst-case scenario, it's possible for antidepressants to induce bipolar-like highs even in people who otherwise don't "qualify" for a bipolar diagnosis at all. I guess that could be what you're experiencing--but again, it could be just standard side effects that are likely to go away after a few weeks.

I would call your prescriber and describe exactly what you're experiencing. It's their job to figure it out...

Link to comment
Share on other sites

Don't know first hand but a friend who was on it said it was two weeks of insomnia, till it worked....now, she wouldn't quit it.

Many others on the net said its rough to discontinue though..........

check with the pdoc, if its abnormal hyperactivity and speediness......some of which is normal for the drugs first couple of weeks.....

good luck

Link to comment
Share on other sites

When I took Effexor XR, I was started on 37.5 mg for a week before I bumped up to 75 mg. 75 mg is sometimes a lot for someone to start on. You may or may not level out in a few days.

Both Effexor XR and Wellbutrin have noradrenaline reuptake action. But the noradrenaline reuptake by Effexor XR will not kick in until 200ish mg. I wanted to answer your question regarding whether or not there are similarities between the two drugs.

But at the dosage you're at, Effexor has only selective serotonin reuptake inhibition action.

If I were you, I would consider waiting at least a week before calling your doctor if possible. Some people find AD's activating (and Effexor is known for being activating), but there is a chance that you're body is in "WTF is this foreign thing?" mode. These side effects could go away.

I don't know what country you're in and thus I do not know what is available to you, but an OTC sleep aid might help you calm down. A lot of them contain diphenhydramine, which is Benadryl. You can ask the pharmacist what he/she recommends...

Link to comment
Share on other sites

I don't know what country you're in and thus I do not know what is available to you, but an OTC sleep aid might help you calm down. A lot of them contain diphenhydramine, which is Benadryl. You can ask the pharmacist what he/she recommends...

To be honest, I'm not sure I'd recommend diphenhydramine at this point and especially not if the original poster ends up increasing their Effexor dose.

Diphenhydramine, the "PM" part of Tylenol PM, made me feel like crap the day after I took it. I could hardly walk straight. Granted, I was on 150 mg of Effexor (XR) at the time.

It's quite possible that diphenhydramine won't have any negative effects at the original poster's starter dosage, but I'd rather not use it until I started experiencing the brain zaps & co. of Effexor withdrawal (i.e., when my brain is "begging" for more Effexor). Of course this could be just excessive superstitiousness of sorts on my part.

Link to comment
Share on other sites

Effexor is very activating for me and when I first started it or currently increase the dose, it usually makes me feel very wired for a few days and I also have trouble sleeping. This side effect always goes away for me. It's disconcerting when you first experience it though.

Both Effexor XR and Wellbutrin have noradrenaline reuptake action. But the noradrenaline reuptake by Effexor XR will not kick in until 200ish mg. I wanted to answer your question regarding whether or not there are similarities between the two drugs.

I used to think this also, but it's not exactly accurate. Effexor doesn't just suddenly start reuptaking norepinephrine at 225mg. Effexor reuptakes norepinephrine at any dose, but it does not reach clinically significant levels of reuptake for most people until 225mg/day (that is, significant enough to effectively match other NRIs and/or pull people out of depression) . The activation caused by Effexor is possibly caused by the norepinephrine reuptake and you are getting a boost even at < 225mg/day. However, the serotonin reuptake tends to calm down the activating aspects of the norepinephrine boost which is how Effexor can be used to treat anxiety.

I could never take wellbutrin because the norepinephrine boost would make me go nuts. I have had a lot of success with Effexor though.

Good luck!

Link to comment
Share on other sites

I don't know what country you're in and thus I do not know what is available to you, but an OTC sleep aid might help you calm down. A lot of them contain diphenhydramine, which is Benadryl. You can ask the pharmacist what he/she recommends...

To be honest, I'm not sure I'd recommend diphenhydramine at this point and especially not if the original poster ends up increasing their Effexor dose.

Diphenhydramine, the "PM" part of Tylenol PM, made me feel like crap the day after I took it. I could hardly walk straight. Granted, I was on 150 mg of Effexor (XR) at the time.

It's quite possible that diphenhydramine won't have any negative effects at the original poster's starter dosage, but I'd rather not use it until I started experiencing the brain zaps & co. of Effexor withdrawal (i.e., when my brain is "begging" for more Effexor). Of course this could be just excessive superstitiousness of sorts on my part.

Benadryl is used for a lot of random things (EPS treatment, tranquilizer, give to persons going through chemotherapy to help with nausea). Not everyone gets a hangover from it. I wouldn't be surprised if almost any sleep aid that one is trying for the first time would have a hangover effect. I was just trying to think of something the poster might have readily available. Pharmacist suggested it to hubby when he was taking Cymbalta and before he got a trazodone prescription. There's a lot of other stuff the poster could try if he/she wanted to (like, the hippy dippy natural stuff) - he/she can peruse the natural/alt health board for some of that stuff...

You might want to get a trazodone prescription if it's OK with your doc, and if you don't have one already. Cheap and good for sleeping.

QUOTE (jenesaisquois @ May 21 2008, 04:41 PM) *

Both Effexor XR and Wellbutrin have noradrenaline reuptake action. But the noradrenaline reuptake by Effexor XR will not kick in until 200ish mg. I wanted to answer your question regarding whether or not there are similarities between the two drugs.

I used to think this also, but it's not exactly accurate. Effexor doesn't just suddenly start reuptaking norepinephrine at 225mg. Effexor reuptakes norepinephrine at any dose, but it does not reach clinically significant levels of reuptake for most people until 225mg/day (that is, significant enough to effectively match other NRIs and/or pull people out of depression) . The activation caused by Effexor is possibly caused by the norepinephrine reuptake and you are getting a boost even at < 225mg/day.

Ah, thank you for pointing that out. That didn't click with me as I was typing.

Poster, please note that either the noradrenaline reuptake inhibition or the dopamine reuptake inhibition in Wellbutrin could have caused issues.

However, the serotonin reuptake tends to calm down the activating aspects of the norepinephrine boost which is how Effexor can be used to treat anxiety.

For some but not all people, norepinephrine reuptake inhibition alleviates anxiety symptoms.

Link to comment
Share on other sites

For me, EFFEXOR WAS THE DEVIL. If I missed a dose by even a half-hour's time, I'd get all sorts of dizzy and moody and panicky. I was on 375mg. That's right, kids... 375. Time came when my insurance was gone and I staggered down and off the stuff... worst 6 weeks of my life.

As you can tell, I'm a bit biased, but I'd ask your meds doc about it next chance you get.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...